logo

SCIENTIA SINICA Physica, Mechanica & Astronomica, Volume 42, Issue 2: 127-133(2012) https://doi.org/10.1360/132011-748

On the escape rates of 2D chaotic Hamiltonian systems

More info
  • AcceptedDec 12, 2011
  • PublishedJan 16, 2012
PACS numbers

Abstract

We study the escape rates of two dimensional chaotic Hamiltonian systems. A barrier is added to the Hénon-Heiles system to obtain a series of chaotic Hamiltonian systems with varying parameters for the location, the width and the heights of the barrier. The numerical extracted rates for these systems are consistent with the analysis and can be parameterized using simple formulas. Near escaping threshold, the escape rates are all linear in energy. The results provide strong evidences confirming an earlier conjecture that the escape rates of all two dimensional chaotic Hamiltonian systems with smooth openings are linear in energy.


References

[1] Bauer W, Bertsch G F. Decay of ordered and chaotic systems. Phys Rev Lett, 1990, 65: 2213-2216. CrossRef Google Scholar

[2] Legrand O, Sornette D. First return, transient chaos and decay in chaotic systems. Phys Rev Lett, 1991, 66: 2172-2172. CrossRef Google Scholar

[3] Doron E, Smilansky U, Frenkel A. Experimental demonstration of chaotic scattering of microwaves. Phys Rev Lett, 1990, 65: 3072-3075. CrossRef Google Scholar

[4] Zhao H J, Du M L. Escaping problem in the Hénon-Heiles system and numerical algorithms (in Chinese). Acta Phys Sin, 2007, 56(07):3827-3832 [赵海军, 杜孟利. 算法对混沌体系逃逸率的影响. 物理学报, 2007, 56(07): 3827-3832]. Google Scholar

[5] Zhao H J, Du M L. Threshold law for escaping from the Hénon-Heiles system. Phys Rev E, 2007, 76(02): 027201. CrossRef Google Scholar

[6] Berdichevsky V L, Alberti M V. Statistical mechanics of Hénon-Heiles oscillators. Phys Rev A, 1991, 44: 858-865. CrossRef Google Scholar

[7] Hénon M, Heiles C. The applicability of the third integral of motion: Some numerical experiments. Astron J, 1964, 69: 73-79. CrossRef Google Scholar

[8] Hénon M, Heiles C. On constructing formal integrals of a Hamiltonian system near an equilibrium point. Astrophys J, 1966 , 71: 670-686. Google Scholar

[9] Noid D W, Marcus R A. Semiclassical calculation of bound states in a multidimensional system for nearly 1:1 degenerate systems. Chem Phys J, 1977, 67: 559-567. CrossRef Google Scholar

[10] Zheng Z G, Hu G, Zhang J Y. Ergodic property of a Hénon-Heiles model with reflecting walls. Phys Rev E, 1995, 52: 3440-3446. Google Scholar

[11] Wang P J, Wu G Z. Quantization of non-integrable Hamiltonian by periodic orbits:an example of the study on chaotic Hénon-Heiles system (in Chinese). Acta Phys Sin, 2005, 54(06): 2545-2551 [王培杰, 吴国祯. 周期轨迹与不可及体系的量子化: Hénon-Heiles 体系的一个研 究例子. 物理学报, 2005, 54(06): 2545-2551]. Google Scholar

[12] Wang P J, Wu G Z. Methods of finding periodic orbit in chaotic systems (in Chinese). Acta Phys Sin, 2005, 54(07): 3034-3043 [王培杰, 吴 国祯. 混沌体系中寻找周期轨迹的方法. 物理学报, 2005, 54(07): 3034-3043]. Google Scholar

[13] Gutzwiller M. Chaos in Classical and Quantum Mechanics. New York: Springer-Verlag, 1992. 241-248. CrossRef Google Scholar

[14] 徐钟济. 蒙特卡罗方法. 上海: 上海科学技术出版, 1985. 182-186. CrossRef Google Scholar

[15] Press M C W H, Teukolsky S A, Vetterling W T, et al. Numerical Recipes in C: The Art of Scientific Computing. Cambridge: Cambridge University Press, 1988. Google Scholar

[16] Chin S A, Chen C R. Forward symplectic integrators for solving gravitational few-body problems. arXiv: astro-ph/0304223. CrossRef Google Scholar

Copyright 2019 Science China Press Co., Ltd. 《中国科学》杂志社有限责任公司 版权所有

京ICP备18024590号-1